Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 341, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 30, 2006, 4:41 PM EDT for Walker County, Whitfield County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2006, 4:41 PM EDT (20:41 UTC)
- Expired
- Jun 30, 2006, 5:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 302042 SVRFFC GAC295-313-302115- /O.NEW.KFFC.SV.W.0341.060630T2041Z-060630T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALKER COUNTY IN NORTHWEST GEORGIA WHITFIELD COUNTY IN NORTHWEST GEORGIA * UNTIL 515 PM EDT * AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF DALTON...AND MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLNOW. IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3480 8522 3473 8526 3460 8506 3477 8497 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:25 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 30, 3:25 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT FRI JUN 30 2006 .UPDATE... NORTHWEST FLOW HAS DONE IT AGAIN. UNSTABLE AIR MASS...COLD AIR ALOFT...AND A SHORT WAVE IN NORTHWEST FLOW HAS RESULTED IN SHRA/TSRA DEVELOPMENT ACROSS THE NW. PARAMETERS SUGGEST THAT SOME OF THESE MAY EVEN BECOME SEVERE...AND IN FACT ONE WARNING ALREADY ISSUED. ADDED SLIGHT CHANCE TO LOW CHANCE POPS FOR THE NW PART OF THE STATE. WILL HAVE TO WATCH PROGRESSION OF ACTIVITY TO SEE IF IT MAKES IT DOWN TO THE ATL METRO AREA. RUC SUGGESTS ACTIVITY WILL DISSIPATE BETWEEN 01Z-03Z JUST SHY OF THE ATLANTA METRO AREA...BUT IT WILL NEED TO BE WATCHED. SHOULD NOT SEE ANY DEVELOPMENT IN CENTRAL AREAS. NO OTHER CHANGES AT THIS TIME. && .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) HOT AND DRY WEATHER EXPECTED THROUGH THE SHORT TERM FORECAST PERIOD AS SURFACE AND UPPER LEVEL HIGH PRESSURE BUILDS INTO THE REGION FROM THE WESTERN ATLANTIC. UPPER LEVEL RIDGE IS NOT OVERLY OPPRESSIVE AND WITH DEW POINTS CREEPING UP I CANNOT RULE A AN ISOLATED STORM BUILDING UP ON THE MAXIMUM HEATING SATURDAY OR SUNDAY AFTERNOON... BUT NOT ENOUGH OF A CHANCE TO INCLUDE IN THE FORECAST FOR NOW. FAST MOVING SHORTWAVE BRUSHING FAR NORTH GEORGIA TONIGHT SHOULD STAY SUFFICIENTLY STARVED FOR MOISTURE TO PREVENT ANY CONVECTION WITH IT ALSO. .LONG TERM...(MONDAY THROUGH FRIDAY) AS WE START THE LONG TERM PERIOD MONDAY...THE UPPER RIDGE IS BREAKING DOWN AS AN UPPER LEVEL TROUGH MOVES INTO THE GREAT LAKES AND UPPER MISSISSIPPI VALLEY. ALTHOUGH THE SURFACE RIDGE IS STILL OVER THE STATE AT THAT TIME...ISOLATED TO SCATTERED DIURNAL CONVECTION SHOULD START MAKING A COMEBACK INTO THE FORECAST AREA. GFS MODEL INDICATES A FAIRLY IMPRESSIVE UPPER TROUGH DIGS INTO THE EASTERN U.S. FOR THE SECOND HALF OF NEXT WEEK AS THE WESTERN ATLANTIC SURFACE RIDGE RETREATS BACK OUT TO SEA. THIS DRIVES A PRETTY SHARP COLD FRONT FOR THIS TIME OF YEAR INTO THE STATE WEDNESDAY...WITH THE FRONT STALLING ACROSS THE FORECAST AREA FOR THE LATTER HALF OF THE WEEK. IF THIS SOLUTION VERIFIES WE MAY BE IN FOR A DECENT CHANCE OF MORE WIDESPREAD BENEFICIAL RAINFALL ACROSS THE FORECAST AREA WEDNESDAY THROUGH FRIDAY. WE WILL HAVE TO WATCH AND SEE HOW THIS PLAYS OUT. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 92 70 92 / 5 0 5 5 ATHENS 64 97 68 95 / 5 0 5 5 GAINESVILLE 67 91 68 91 / 5 5 5 5 ROME 66 98 67 95 / 10 5 5 5 COLUMBUS 68 98 70 96 / 5 5 5 5 MACON 64 98 68 97 / 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/19
Hazardous weather outlook, Jun 30, 11:30 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT FRI JUN 30 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .SYNOPSIS... WEAK HIGH PRESSURE IN THE LOW LEVELS AND A NORTHWEST FLOW ALOFT WILL HELP MAINTAIN A DRY AND STABLE ATMOSPHERE OVER THE REGION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH GEORGIA SUNDAY...AND OVER NORTH AND CENTRAL GEORGIA MONDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 30, 4:34 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 434 PM EDT FRI JUN 30 2006 GAZ002-302100- 434 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...FREQUENT LIGHTNING...AND WIND GUSTS TO 45 MPH IN WALKER COUNTY UNTIL 500 PM EDT... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NOBLE...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL AFFECT NOBLE...LA FAYETTE...NAOMI...AND VILLNOW. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 31 min |
| Jun 30, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 34 min |
| Jun 30, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 34 min |
| Jun 30, 7:46 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 29 min |
| Jun 30, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 27 min |
| Jun 30, 7:50 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.